Tornadoes · United States · Louisiana · 2011

EF1 tornado, Hall Summit to Methvin, Louisiana, April 26, 2011

From Hall Summit to Methvin, this EF1 tornado ran 3.5 miles across Red River Parish on April 26, 2011, touching down at 10:55 PM CDT and reaching 125 yards wide. It killed nobody, and did $150,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 26, 2011
Touchdown
10:55 PM CDT (03:55 UTC)
Lifted
10:56 PM CDT (03:56 UTC)
On the ground
1 minutes
Path length
3.5 miles (5.7 km)
Path width
125 yards (114 m)
Deaths
0
Injuries
0
Property damage
$150,000
County
Red River Parish
Touchdown point
32.188, -93.325
Lift-off point
32.178, -93.266
Record number
1104262155-01

The damage survey

5 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 80 mph.

  • numerous large branches broken and snapped
  • home sustained roof damage
  • numerous trees snapped and uprooted
  • collapse of walls to the barn

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.

The National Weather Service conduced a storm survey in Red River Parish near Hall Summit and concluded that damage was the result of an EF1 tornado. A couple barns were destroyed west of town north of State Route 514. Several homes in town sustained minor to moderate roof damage. The tornado crossed 514 east of Hall Summit where numerous trees were snapped onto the road. The tornado continued east crossing 371 knocking over a few trees before lifting east of 371. A sheriff deputy witnessed the tornado crossing the highway east of Hall Summitt and was blocked in from falling trees. Maximum winds were estimated at 85-90 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 10:18 PM CDT, 37 minutes earlier.

Area forecast discussion, Apr 26, 10:18 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 26 2011

.DISCUSSION...
TORNADO WATCHES HAVE BEEN EXTENDED UNTIL 5 AM FOR THE SOUTHERN
HALF OF THE FOUR STATE AREA...MAINLY OVER EAST TEXAS...AND NORTH
LOUISIANA...AND THE SOUTH TIER OF COUNTIES OVER ARKANSAS. WILL
SEND AN UPDATE TO THE ZONES FOR THESE TWO NEW TORNADO WATCHES.
WILL ALSO SEND AN UPDATE TO THE FLASH FLOOD WATCH AND TO THE LAKE
WIND ADVISORY. WILL NOT MAKE ANY CHANGES TO POPS AND MIN
TEMPERATURES FOR TONIGHT.

WAVER VAPOR SATELLITE INDICATES THAT THE MAIN SHORT WAVE IS STILL
TO OUR WEST OVER NORTHWEST TEXAS...SO EXPECT THE STRONG TO SEVERE
THUNDERSTORMS TO CONTINUE THROUGH MOST OF THE NIGHT. THE STORMS
WILL TAPER OFF BY SUNRISE OR SO.

&&

.AVIATION...
IFR CIGS UNDER DOWNPOURS...OTHERWISE CIGS ARE MVFR/VFR. PREVAILING
WINDS REMAIN SOUTH WINDS 10 TO 20 KNOTS PERSISTING TO ABOUT 09Z AT
MOST LOCATIONS. VARYING AND QUITE GUSTY IN AND NEAR HEAVY RAIN.
SCATTERED LARGE THUNDERSTORMS PRODUCING DAMAGING WINDS...TORNADOES
AND TURBULENCE...ALONG WITH HEAVY RAINFALL AND HAIL. THUNDERSTORM
ACTIVITY TO DIMINISH AFTER 09-12Z E TO W WEDNESDAY WITH MVFR/IFR
CIGS PERSISTING TO AROUND 15Z OR SO. THEN...THE DRYLINE AND W TO NW
WINDS EXPECTED 15-18Z E TO W WITH VFR CIGS.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  79  53  79  53 /  60  30  10   0   0
MLU  70  81  52  75  50 /  60  40  10   0   0
DEQ  56  70  43  76  46 /  80  50  10   0   0
TXK  66  74  49  77  52 /  80  40  10   0   0
ELD  66  75  47  77  48 /  80  50  10   0   0
TYR  65  75  52  78  54 /  60  10  10   0   0
GGG  67  79  51  78  52 /  60  20  10   0   0
LFK  69  82  53  82  51 /  40  10  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112.

&&

03/24
Hazardous weather outlook, Apr 26, 12:00 PM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 26 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>151-271100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST
TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF
SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY...

THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS
AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN
LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN
ARKANSAS.

A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND
HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF
SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY
TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL
ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS.

TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE
EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME
NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING
CONCERNS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS
SIGNIFICANT SEVERE THUNDERSTORM THREAT.

LAZ017>022-TXZ152-153-165>167-271100-
SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES-
SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1200 PM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY
UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND
DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE
TRANSITION INTO THE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO
SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS
WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT
ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE
POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.

In the hours before

Local storm report, Apr 26, 9:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
959 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 SSE SHREVEPORT        32.42N 93.77W
04/26/2011  E1.50 INCH       CADDO              LA   PUBLIC

            PING PONG BALL SIZE HAIL OFF OF NORRIS FERRY ROAD
            EXTENSION

&&

15
Local storm report, Apr 26, 10:09 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1009 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     HAIL             STONEWALL               32.26N 93.82W
04/26/2011  E1.75 INCH       DE SOTO            LA   PUBLIC

            HAIL REPORTED JUST SOUTH OF STONEWALL.

&&

MBERRY
Local storm report, Apr 26, 10:11 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND DMG     5 SE EL DORADO          33.17N 92.60W
04/26/2011                   UNION              AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS HIGHWAY 82 SOUTHEAST OF EL
            DORADO. POSSIBLE TORNADO.

&&

15
Local storm report, Apr 26, 10:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     HAIL             5 SE STONEWALL          32.21N 93.76W
04/26/2011  E1.75 INCH       DE SOTO            LA   AMATEUR RADIO

            GOLFBALL HAIL FALLING AT FRIERSON ROAD AND I49

&&

04
Local storm report, Apr 26, 10:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1038 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             4 SW CHENIERE           32.46N 92.33W
04/26/2011  E1.00 INCH       OUACHITA           LA   TRAINED SPOTTER

            QUARTER SIZE HAIL ON NEW NATCHITOCHES RD AT HIGHWAY 546.

&&

15
Local storm report, Apr 26, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1053 PM CDT TUE APR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     BENTON                  32.69N 93.74W
04/26/2011                   BOSSIER            LA   NWS EMPLOYEE

            SEVERAL TREES DOWN IN THE SWEETWATER SUBDIVISION NEAR
            BENTON.

&&

15

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Shreveport, LA (KSHV), 00:00Z

3.9 hours before the tornado, 54 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2270 joules per kilogram, CIN -13, lifted condensation level 961 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 281 square meters per square second, 0 to 6 km bulk shear 55 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2270 J/kg
Mixed-layer CIN
-13 J/kg
Surface CAPE
3054 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
55 kt
0-1 km bulk shear
34 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
5.6
Supercell composite
23.5
0-3 km lapse rate
6.6 K/km

Open this sounding in Storm Lab

Shreveport, LA (KSHV), 12:00Z

8.1 hours after it, 54 km from the path. April 27, 2011.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2193 joules per kilogram, CIN -26, lifted condensation level 541 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Shreveport, LA at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 473 square meters per square second, 0 to 6 km bulk shear 85 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2193 J/kg
Mixed-layer CIN
-26 J/kg
Surface CAPE
467 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
85 kt
0-1 km bulk shear
50 kt
0-1 km storm-relative helicity
473 m²/s²
0-3 km storm-relative helicity
532 m²/s²
Significant tornado parameter
0.0
Supercell composite
23.4
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

The surface observations

Barksdale Afb (BAD), 49 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Shreveport radar (KSHV), 59 km away, was scanning. The volume nearest the touchdown began at 03:54 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2011 tornado in LouisianaEvery tornado in Louisiana since 1950Warnings in force in Louisiana nowThe forecast where you are

The other tornadoes of April 26, 2011

58 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 261:05 AM CDTEF3Christian, KY2.6300$1.0 million
April 262:02 AM CDTEF2Warrick, IN4.5300$90,000
April 263:09 AM EDTEF1Pike, IN0.5225$110,000
April 266:41 AM CDTEF1Covington, MS0.350$45,000
April 267:12 AM CDTEF1Jones, MS1.2100$180,000
April 262:15 PM EDTEF0Martin, NC0.130$500
April 261:40 PM CDTEF0Bailey, TX0.850
April 264:20 PM EDTEF1Oneida, NY0.965$5,000
April 265:44 PM EDTEF0Allegan, MI3.350$1.0 million
April 264:56 PM CDTEF0Kaufman, TX5.1500$5,000
April 265:14 PM CDTEF1Lonoke, AR8.3800$1.8 million
April 265:45 PM CDTEF1Van Zandt, TX13.98801$200,000
April 265:46 PM CDTEF0Sequoyah, OK0.150
April 265:55 PM CDTEF0Crawford, AR0.275
April 266:01 PM CDTEF0Kaufman, TX5.1400$30,000
April 267:05 PM EDTEF0Saint Lucie, FL0.115
April 266:10 PM CDTEF0Phillips, AR to MS27.9200$92,000
April 266:23 PM CDTEF0Kaufman, TX1.0100
April 266:29 PM CDTEF0Phillips, AR to MS30.8200$75,000
April 266:32 PM CDTEF1Faulkner, AR12.9200$40,000
April 266:35 PM CDTEF1Rusk, TX13.9100$10,000
April 267:00 PM CDTEF0Wood, TX3.450
April 267:04 PM CDTEF2Harrison, TX5.2400$300,000
April 267:15 PM CDTEF0Navarro, TX0.4100
April 267:17 PM CDTEF1Polk, AR0.850$20,000
April 267:18 PM CDTEF2Grayson, KY3.0440
April 267:19 PM CDTEF0Grayson, KY0.360
April 267:24 PM CDTEF0Harrison, TX6.070
April 267:34 PM CDTEF0Bossier Parish, LA3.650
April 267:35 PM CDTEF1Limestone, TX0.975$150,000
April 267:46 PM CDTEF2Panola, TX to LA42.48502$10 million
April 267:48 PM CDTEF0Limestone, TX0.7100
April 267:49 PM CDTEF0Smith, TX3.260
April 267:49 PM CDTEF0Smith, TX3.260
April 268:53 PM EDTEF1Hardin, KY0.7125
April 268:06 PM CDTEF0Caldwell, KY0.350
April 268:27 PM CDTEF0Hardeman, TN1.5150$15,000
April 268:28 PM CDTEF0McLennan, TX0.450
April 269:35 PM EDTEF1Otsego, NY4.8150$100,000
April 268:53 PM CDTEF0McLennan, TX1.5100
April 268:54 PM CDTEF1Webster Parish, LA6.5150$100,000
April 268:54 PM CDTEF0Chester, TN8.225$75,000
April 269:00 PM CDTEF0Hopkins, KY0.250$2,000
April 269:25 PM CDTEF1Bienville Parish, LA5.3100
April 269:31 PM CDTEF0Lincoln Parish, LA6.080
April 269:45 PM CDTEF1Claiborne Parish, LA to AR26.5100$20,000
April 269:50 PM CDTEF0Jackson Parish, LA5.270
April 269:57 PM CDTEF0Limestone, TX0.7100
April 2610:33 PM CDTEF0Ouachita Parish, LA1.950$200
April 2610:44 PM CDTEF0Morehouse Parish, LA2.575$20,000
April 2610:45 PM CDTEF1Morehouse Parish, LA to AR12.04401$60,000
April 2612:03 AM CDTEF2West Carroll Parish, LA11.0880$650,000
April 2612:27 AM CDTEF2Sabine Parish, LA17.4300$1.0 million
April 2612:35 AM CDTEF0Sharkey, MS2.2100$15,000
April 2612:42 AM CDTEF1Sabine Parish, LA4.7880
April 2612:42 AM CDTEF1Natchitoches Parish, LA8.0880$2.0 million
April 2612:43 AM CDTEF2Sunflower, MS11.84403$300,000
April 2612:56 AM CDTEF2Natchitoches Parish, LA25.1880$300,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.